Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lexilex

the tao of accutane.

Recommended Posts

Lex- Hey hun!!! Thanks so much for the answers.

So, ok- I need to know. Now that you are working and going back to school and everything.. How are you feeling? Does work/school help keep your mind off everything? I think this will be the time where you start to improve without noticing..and one day...youll be like.. Holy shit Im clear.

Do you think a change in weather will help, too? The summer is coming up, and I have no idea what NYC summers are like.. but what do you think? Good or bad?

Well, I freakin' hate that! It's like you get home, go look in a mirror..and you're like "Oh hell, was that there all night!?" That happens to me all the time when I go out after work... and my make up looks horrible after working like, 8 hours. Actually it starts to look bad a few hours into work, but I choose to believe it sticks around for the full 8 hours or more at work so I can have sanity. (I try not to get too close to the mirrors I have to stand in front of all day. LOL Its quite a task but no close ups for me.)

At times like this, I hate being pale! I used to tan alot, and it was so great- cuz I never even wore make up. But now, Not only am I paler than Fugg- but I am broken out like Fugg.. So yeah, Make up is essential and it sucks. Im gonna look into Fresh make up, though- I used to use some of their face care and liked it. thanks for the rec!!!

Ok, I know what you mean about it being denser. I used to get that- But now that I'm on retin a micro.. it is SO WEIRD.. it seems like the only reason I get a cyst..is when a pore gets clogged up...and I exterminate the seed...and it goes away so fast. (Not every single cyst, but the majority) I'm gonna mention that to my derm and be like "Is there some type of acne farmer on the prowl?" lol

Yeah...see...the thing is, I am so bad with latex gloves. I know I should wear them, but it's hard to get into the habit. I guess I'll just HAVE to do it.

Link to post
Share on other sites

ugh. bloody ugh. literally.

i have bloody noses every time i blow my nose--and my nose is so dry, that all my boogers are all dried up and irritating to this insides of my nose...i can't explain it. but for some reason i have to blow my nose a lot. and it always bleeds. my knees are hurting, like it hurts to bend down. and my back (my lower back) really is starting to hurt. and my heels--this is a weird one, i know. and my appetite is crazy, i have been crazy really sweet, fatty things. and it isn't *helping* my figure--haha. all this, and i am still breaking out. skin is still oily. i have an apt with the derm on wed. i wonder if he will increase the dose--i think i am going to ask if i can use some topicals. all-in-all, i am still really frustrated, still sad, lonely, blah blah...

Link to post
Share on other sites

well, today the craziest thing happened. my derm upped me to 120mg. i broke out the other day with 3 new cysts on my left cheek and a HUGE cyst on my back--an unusual place for me. so my derm gave me a few injections and told me that i am the first person in his practice that accutane hasn't worked for. i told him that was one title i am unwilling to take. he said he wanted to raise me in a month, i asked if we could do it now. he was all, 'do you have any sucidal idealization?" i was all, "no". he was all--"ok. 120 then". he said, "i really want to be here for you--i know this is tough--we'll get it under control".

so, let's give this a go.

PS: my back hurts like crazy. off to acupuncture tomorrow. yay.

Link to post
Share on other sites

Hey girl- it's been awhile, eh? I can't believe you're at 120.. It's both scary and exciting, I would think? I really hope this works for you- but you really are pretty early into the tane, so I wouldn't worry too too much, ya know what I mean?

How does your skin look overall? Are you dried out? The areas that are not broken out...how do they look? This shit will stop, hun- I know it seems awful right now (which it is) but it'll all work out. I have faith, and you are no quitter, damit! So just keep up the good work, continue your journey and all will be clear soon enough. I'm really proud of you for being so brave and awesome about this whole thing. It's a tough road on 40 mgs for some people..and you are doing 120. You are a rock star, my love!

Some lovely news for you to giggle at- ...So, I've got a small zit on my nose (a place I never break out) and it's driving me nucking-futs. I can cover it with make up but i have to be uber-careful not to touch the make up once I've done it.. which is an impossible feat. LOL Son of a bitch, acne- when will you stop?

My appt got cancelled by the way.. So I go June 6th.. Not to mention the first derm I went to (who I liked)- isn't there anymore (why my appt was cancelled, yet no one bothered to call til I called to confirm it cuz no one did...) and low-and-behold, she's not doing dermatology anymore..she's doing cosmetic something or other. Wonderful.. so I have to see another lady instead on June 6th.

Grrrrr..Isn't this frusterating? Let's just cut through the bullshit and get this mess over with already.

Link to post
Share on other sites

frankie: why couldn't you say, "the fact that the doctor is not there anymore is one issue, but i NEED to come in--i waited a few months for that appointment and i am UNWILLING to wait anymore."

i mean, you don't want to lose any time when she could be giving you another treatment, right? my only advice is to get it over with --the accutane that is. i WISH i did it sooner before my unbelievable breakout. then this whole thing would have been easier to deal with, i think.

anyway, thanks for the vote of confidence. i really need it these days.

Link to post
Share on other sites

I could have said that. Did I think of that? No. LOL I was like, "Oh.....Ok....So......." and the receptionist said "I can put you in on June 6th at 7:45 with another Dr that's been taking all Kerri's patients." So I just said "Ok" and that was that.

I'm a pushover. Bah.

Link to post
Share on other sites

damn--haven't written in a while.

but, i have good news. my face is (fingers crossed) better... i think. actually. yes, it is much better. i have been on 120mg for 2 weeks and i also went on a new herbal formula a week and a half ago. is it a coincidence that the acne only started clearing up when i went back on herbs? i don't think so...but whatever it is..it is working. i see my dermo on tuesday and i know he will be so happy. the side effects are a bitch though. i have a voracious appetite, my lower back is really hurting--especially when i am standing for a long time, my knees hurt. but my skin is better...yay!

this has really been an interesting journey. for the past 6 months i have kinda been a hermit--keeping to myself. so now, or soon, i am going to have to go out again. i don't know how i feel about it. i still feel really vulnerable and sensitive. we'll see. i still have a while to go--another 3 months probably.

have a good long weekend everyone!

Link to post
Share on other sites

wow---so it's been a while. actually, i have completed the treatment. i did 6 months all together and it worked magnificently. people are telling me my skin is glowing and i look great and i tear up when they say that cause i don't think they realize how much of a struggle it has been.

i'll write more later, but i wanted to thank everyone for supporting me through this. it will get better, for all y'all just beginning the journey. accutane really IS a miracle.

Link to post
Share on other sites

Sore knees! OMG u got EXACTLY what I got which persisted for YEARS!! Let me tell you my story:

I would recommend not taking Accutane unless you are on ur deathbed first.

I was in nursing school with a fellow classmate, 18-year old girl, who looked late 30's. I had no idea she was only 18 until she told me. Turns out she took Accutane, but i did not put the two together. I had beautiful skin, but otherwise would have breakouts and was sad and saw a dermatologist who prescribed Accutane for me, two pills a day, one 40 mg in the morning and one 20 mg in the evening (total 60 mg a day). Within about a month or two, I noticed my face looking aged, developing "monkey jowls" just like my classmate! EVen my friends pointed this out to me, like i didn't notice. My face and eyes became very dry, broke out with blisters around my mouth, and was on this for 5 months. I was also depressed, I went from a 4.0 GPA to making B, then C, then going for F's, and I had to drop out of school during this very dark time of my life. After I got off Accutane, about two months later, the clouds started to lift, I felt like the sun came out again, the depression was gone, but then I was left with aged-like symptoms of thinner skin, arthitis in my knees, dry eyes that required eye drops daily, loose facial skin, and these symptoms persisted for years. And I was one of the lucky ones! I have even read of patients in their 20's who have also gotten cateracts as well as arthritis. Accutane has aging side-effect as well as major depression and mood changes. I would not recommend this to my worst enemy! And lord help you if you get pregnant while taking this drug.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×